Hail, Putnam
- When
- April 19, 2:10 PM EST to 2:11 PM EST
- Where
- Putnam County, 0.52 mi W of Columbus Grove
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.920, -84.060
A warm front attempted to move in during the day, but a strong easterly flow and extensive low clouds and fog did not allow the boundary to mix northward. Low pressure moved from Missouri towards northern Indiana during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
A warm front attempted to move in during the day, but a strong easterly flow and extensive low clouds and fog did not allow the boundary to mix northward. Low pressure moved from Missouri towards northern Indiana during the evening hours. A line of strong to severe storms initiated ahead of the low and along the warm front and moved into southern parts of the area. A strong low level jet allowed for temperatures and moisture above the surface to increase, causing elevated instability. Damage occurred across several counties in southern portions with much of it occurring at tree top and roof levels, suggesting winds could not fully mix down. Surveys of several areas indicated that brief circulations were embedded within these wind damage swaths, leading to the confirmation of several weak tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 19, 10:15 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1115 AM EDT TUE APR 19 2011 .UPDATE... FCST HOLDING ITS OWN SO FAR THIS MORNING. LARGE WAA WING ATTENDANT TO NEWD ADVTN OF PLAINS EML SPRTG SCT-BKN CONVN ALG AN ARCH FM WRN IL INTO SWRN OH. THIS WILL CONT TO LIFT NEWD W/ANOTHER ROUND OF GENEROUS RAINFALL INTO EARLY AFTN. WRN PERIPHERY OF THIS ACTIVITY HAD PRODUCED SPOTTY REPORTS OF SUB-SEVERE HAIL AND SHLD CONT GIVEN UPSTREAM DESTABILIZATION ONGOING THROUGHOUT WARM SECTOR OVR SRN MO/SRN IL. HWVR TEMPS GOING NOWHERE AND GENERALLY UNDERCUT ALL AREAS SAVE EXTREME SOUTH WHERE WMFNT SHLD MIX INTO TWD 00Z. OTHERWISE ATTN FOCUSED ON APCH OF STG SFC CYCLONE THIS EVENING AHD OF EJECTING SHARP SW TROUGH OUT OF WRN KS. LATEST 12Z HIGHRES GUIDANCE SIMILAR IN SCOPE W/PRIOR 06/00Z CYCLES...MOST NOTABLY TAKING INTENSE SFC LOW THROUGH CENTRAL INDIANA THIS EVENING. W-E WMFNTL BNDRY THROUGH SRN IL/SRN IN LATE THIS MORNING PROGGED TO MIX NWD THROUGH EVENING INTO FAR SERN CWA...AND SHLD FOCUS GREATEST OVERALL SVR THREAT ESP MID-LT EVENING. WHILE PRIMARY CONV MODE STILL UNCERTAIN...PLACEMENT OF SFC BNDRY DOWNSTREAM OF APCHG SFC CYCLONE SUGGESTS SUPERCELLS PSBL EARLY W/SIG 0-1 SRH AND PLENTY OF INSTABILITY TO SPRT STG UPDRAFTS W/GROWING RISK FOR ISOLD TORNADOES POTENTIALLY STRONG ALG/S OF THE HIGHWAY 24/224 CORRIDOR. HWO UPDATED AS SUCH TO REFLECT INCREASING POTENTIAL. && .AVIATION.../12Z TAFS/ WK SHRTWV MOVG RAPIDLY EAST ACROSS THE SRN GRTLKS THIS MORNING WILL CAUSE AREA OF RAIN WHICH HAS IMPACTED THE TERMINALS OVERNIGHT TO MOVE OUT OF NRN INDIANA AROUND THE START OF THE TAF PERIOD FOLLOWED BY SEVERAL HOURS OF JUST OCNL SHOWERS. STRONG SFC BASED INVERSION NORTH OF WARM FRONT OVER SRN INDIANA SHOULD RESULT IN PREVAILING IFR CONDITIONS AT SBN/FWA MUCH OF THE DAY. ANOTHER LEAD SHRTWV WAS RESULTING IN THUNDERSTORMS OVER NERN MO/WRN IL WHICH SHOULD LIFT ENE AND IMPACT THE TERMINALS BTWN 16-20Z. MAIN SHRTWV MOVG INTO THE HIGH PLAINS WILL CAUSE A SFC LOW TO TRACK ACROSS NRN INDIANA TONIGHT... PRBLY TO THE NW OF FWA. THIS SHOULD ALLOW CIGS TO IMPROVE BRIEFLY THERE BEFORE CDFNT MOVES THROUGH LATE IN THE PERIOD. TSTMS...PSBLY SVR ARE EXPECTED ALONG/AHEAD OF THIS CDFNT IMPACTING THE TERMINALS BTWN 04Z-09Z. && .PREV DISCUSSION... /ISSUED 336 AM EDT TUE APR 19 2011/ SHORT-TERM...TUESDAY THROUGH WEDNESDAY NIGHT WEST TO EAST ORIENTED BAND OF RAIN ROUGHLY SANDWICHED BETWEEN THE INTERSTATE 80 AND 70 CORRIDORS WILL CONTINUE TO LIFT SLOWLY NORTH AND EAST THIS MORNING. THIS PRECIPITATION IS ASSOCIATED WITH A LEAD SHORTWAVE IN FAST WESTERLY FLOW ALOFT. LIFT WITH THIS FEATURE COMBINED WITH A LOW LVL BAROCLINIC ZONE ACROSS THE NRN OH VALLEY HAS LED TO A RATHER DEEP AND VIGOROUS FRONTAL CIRCULATION OVER THE FA THIS MORNING. THIS PRECIPITATION ALSO HAS SUPPORT FROM LINGERING RIGHT ENTRANCE UPPER JET DYNAMICS ABOVE THE ABOVE MENTIONED FRONTOGENETIC LAYER. EXPECT THE ORGANIZED SHOWER ACTIVITY TO TAPER OFF BTW 12-15Z PER LATEST 3KM HRRR PROGS AS THE WEAK MID LEVEL IMPULSE EXITS EWD. THE FA WILL REMAIN NORTH OF THE SFC BOUNDARY TODAY...RESULTING IN A RATHER RAW AND CLOUDY DAY GIVEN AN IMPRESSIVE LOW LEVEL INVERSION OVER THE AREA. ALSO SHOULD SEE OUR SFC EASTERLY WINDS INCREASE DURING THE DAY PER EXPECTED PRESSURE FALLS TO THE WEST. THE 850 HPA FRONT WILL LINGER OVER AT LEAST THE NRN HALF OF THE FA...WITH CONTINUED 40-50 KNOTS OF CROSS ISOBARIC ISENTROPIC FLOW NORTH OF THE ABOVE MENTIONED SFC BOUNDARY THAT WILL REMAIN SITUATED NEAR THE INTERSTATE 70 CORRIDOR. WITH THIS...EXPECT A FEW LINGERING SHOWERS AND/OR DRIZZLE LATE THIS MORNING INTO THE AFTERNOON GIVEN THE LINGERING ISENTROPIC ASCENT OVER THE MOIST INVERSION. FOCUS THEN TURNS OUT WEST WHERE A PAIR OF WELL-DEFINED SHORTWAVES RESIDE AS OF 07Z. THIS ENERGY WILL SPILL OUT INTO THE PLAINS THIS MORNING...WITH THE COLORADO WAVE PROGGED TO PIVOT NEWD TOWARDS THE WESTERN GREAT LAKES BY LATE THIS AFTERNOON INTO TONIGHT. HEIGHT FALLS AND DPVA WILL AID IN CYCLOGENESIS ACROSS THE SRN PLAINS...WITH THE MODEL CONSENSUS NOW AGREEING ON A SFC LOW TRACK NEWD THROUGH NW INDIANA AND SW LOWER MICHIGAN TONIGHT. HIGH MOMENTUM AIRSTREAM IN ADVANCE OF THIS TROUGH AND THE DEVELOPING SFC CYCLONE WILL SUPPORT ROBUST 925-850 HPA THETA-E ADVECTION. THIS SUPPORTS GOING CHC POPS SE TO LIKELY POPS NW THIS AFTERNOON INTO THIS EVENING AS COLLOCATION OF INCREASING LARGE SCALE ASCENT AND LINGERING 85-7H FGEN FORCING WILL BE MAXIMIZED OVER THE NW. LARGE HAIL WILL BE THE PRIMARY THREAT WITH ANY CONVECTION DURING THIS TIME GIVEN AMPLE INSTABILITY IN THE HAIL GROWTH ZONE. STRONGLY FORCED SYSTEM WILL ROLE THROUGH TONIGHT...WITH SURFACE BASED CONVECTION POSSIBLE ACROSS THE FAR SOUTH AND EAST. THIS IS ALL DEPENDENT ON THE SFC LOW TRACK AND HOW FAR NORTH THE SFC BOUNDARY MAKES IT. EXPECT SEVERE CONVECTION TO DEVELOP ACROSS WEST-CENTRAL IL SWD INTO EASTERN MO LATE IN THE AFTERNOON...GROWING UPSCALE AND ORGANIZING INTO A SQUALL LINE / LEWP AS IT TRACKS EWD INTO THE OH VALLEY TONIGHT. THIS POTENTIAL SQUALL LINE WITH BOWING SEGMENTS SHOULD HOLD TOGETHER AS IT TRACKS EAST GIVEN A STRONGLY SHEARED ENVIRONMENT AND SUFFICIENT DOWNSTREAM INSTABILITY. THE QUESTION REMAINS...HOW FAR NORTH CAN WE GET THIS BOUNDARY? AND AT THIS TIME IT STILL LOOKS LIKE FAR SOUTHERN AND EASTERN AREAS COULD BE UNDER THE GUN...WITH DAMAGING WINDS THE PRIMARY CONCERN. ALTHOUGH ISO TORNADOES NOT OUT OF THE QUESTION ALONG THE SFC BOUNDARY GIVEN SUCH HIGH VALUES OF 0-1 KM HELICITY/SHEAR. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO AND ZFP/GRIDS. ONLY CHANGE WAS TO RUN WITH A NON-DIURNAL TEMP CURVE TONIGHT...AND ADD TEMPORAL DETAIL TO POPS/WX. STRONG ISOLLABARIC COUPLET BEHIND THE COLD FRONT WILL PROVIDE FOR A RATHER WINDY WEDNESDAY...ESPECIALLY DURING THE MORNING AND EARLY AFTERNOON. CURRENTLY LOOKS LIKE WINDS SHOULD STAY JUST BLO ADVISORY CRITERIA...ALTHOUGH QUICKER PHASING OF THE TWO ABOVE MENTIONED SHORTWAVES OVER THE NRN GREAT LAKES WOULD RESULT IN A TIGHTER LOW LEVEL HEIGHT GRADIENT AND ADVISORY LEVEL WINDS. OTHERWISE...EXPECT BKN/OVC STRATO-CU OVER MAINLY OUR NRN AREAS ON WEDNESDAY GIVEN THE EXPECTED CAA REGIME AND WRAP AROUND MOISTURE. LONG TERM... HIGH PRESSURE WILL MOVE ACROSS THE REGION THU PROVIDING THE CWA WITH FAIR WX. AIRMASS WILL BE CHILLY THOUGH IN WAKE OF DEPARTING LOW PRESSURE SYSTEM WITH HIGHS WELL BLO NORMAL IN THE L-M50S...EXCEPT COOLER NEAR LM. ANOTHER LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE SRN PLAINS THU NGT WITH WARM FRONT EXTENDING EASTWARD INTO THE OH VALLEY...POSSIBLY RESULTING IN OVER-RUNNING PRECIP OVERSPREADING OUR CWA OVERNIGHT. 00Z GFS IS DEEPER WITH THIS SYSTEM THAN THE ECMWF AND WITH BETTER RUN-RUN CONTINUITY AND MORE CONSISTENT HANDLING OF LOW MOVG ACROSS THE AREA EARLIER IN THE WEEK... IS PREFERRED. THUS, THIS SYSTEM IS EXPECTED TO TAKE A SIMILAR TRACK AS THE LOW TO MOVE THROUGH THE CWA TUE NIGHT WITH SIMILAR IMPACTS... OVER-RUNNING SHOWERS AND SCT TSTMS LIKELY WILL SPREAD INTO THE AREA FRI AS THE WARM FRONT APPROACHES. TEMPS SHOULD RISE FRIDAY NIGHT ACROSS SE PORTION OF THE CWA AS THE LOW TRACKS ACROSS THE NW. TSTMS MAY ACCOMPANY THE CDFNT AS IT MOVES THROUGH THE AREA LATE FRIDAY NIGHT... THOUGH ONCE AGAIN GIVEN THE TIME OF DAY FOR FROPA INSTABILITY SHOULD BE LIMITED... BUT GIVEN STRONG WIND FIELDS/SHEAR ACCOMPANYING THE SYSTEM... THERE WILL BE POTENTIAL FOR SEVERE STORMS IF INSTABILITY IS SUFFICIENT FOR DEEP CONVECTION. ANOTHER FAIRLY QUICK SHOT OF CAA EXPECTED BEHIND THIS SYSTEM ON SAT WITH JUST A LOW CHC OF SOME LINGERING SHOWERS IN LOW LEVEL CYCLONIC FLOW. FRONT AGAIN EXPECTED TO STALL ALONG THE OH VALLEY WITH ANOTHER SHRTWV MOVG EAST ALONG THE BAROCLINIC ZONE SAT NGT BRINGING A BETTER CHC OF RAIN TO THE CWA. NO CHANGE TO THE PATTERN INTO EARLY NEXT WEEK WHICH APPEARS TO BE HANDLED WELL BY GOING FCST WITH A CHC OF SHOWERS INTO MONDAY SO NO CHANGES MADE TO DAY6-7 GRIDS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR LMZ043-046. && SHORT TERM...STEINWEDEL LONG TERM...JT AVIATION...JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 AM EDT TUE APR 19 2011 INZ003>007-MIZ077>081-OHZ001-002-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD 1052 AM EDT TUE APR 19 2011 /952 AM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCED ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-020-OHZ004-005-015-201000- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...DEFIANCE... NAPOLEON...PAULDING...ANTWERP 1052 AM EDT TUE APR 19 2011 /952 AM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...WITH SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND ISOLATED WIND DAMAGE ESPECIALLY SOUTH OF HIGHWAY 6. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ022>027-032>034-OHZ016-024-025-201000- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1052 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...WITH SEVERE THUNDERSTORMS LIKELY ALONG AND SOUTH OF THE HIGHWAY 24/224 CORRIDOR. LARGE HAIL...WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...POTENTIALLY STRONG ARE ALL POSSIBLE ESPECIALLY BETWEEN 8 PM AND 2 AM EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AGAIN FRIDAY AND FRIDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT TUE APR 19 2011
INZ003>005-012-014-016-191830-
ELKHART IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE
IN-
155 PM EDT TUE APR 19 2011
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CROSSE...OR 11 MILES WEST OF KNOX...
MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KNOX...
PLYMOUTH...
HAMLET AND KINGSFORD HEIGHTS...
KOONTZ LAKE AND WALKERTON...
NORTH LIBERTY...
LAKEVILLE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4154 8694 4177 8612 4176 8610 4141 8591
4118 8694
TIME...MOT...LOC 1755Z 253DEG 42KT 4132 8676
NGThe Northern Indiana radar (KIWX), 146 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
4 tornado, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
A survey of damage west of Van Wert was found to be consistent with a brief tornado touchdown. The circulation touched down near the intersection of Liberty Road and Township Highway 140 and continued northeast for about a half mile, cross the intersection of State Route 224 and Lincoln Highway before lifting. A home suffered shingle damage on the south and west side of the roof. Every side of the home was covered with mud and mulch particularly on the east side of the home. A south facing garage door was blown out with a patio on the west side being destroyed and two by fours thrown into the ground. Winds are estimated between 80 and 85 mph.
A NWS survey of damage in Van Wert County determined that a circulation developed and touched down on State Road 116 south of Kolter Road. Damage consisted of mainly uprooted trees and broken tree limbs as it crossed into Allen County.
Emergency management officials reported a barn destroyed with debris thrown across Converse Road.
A tornado continued into Allen County from Van Wert County impacting several structures. A large pole barn had roughly one-third of the roof removed, with a older barn being destroyed and debris thrown towards a residence. A piece of board was driven into the side of the home with debris being carried about a half mile to the north and east, being lifted over a tract of trees. The circulation appears to have lifted shortly after depositing the debris. The maximum width of the tornado was around 100 yards and winds were estimated in the 95 to 100 mph range.
A survey of wind damage in the area of Cario indicated a brief circulation developed and touched down in an open field just southwest of the intersection of Hillville Road and State Road 65. The roof was removed from a residence as the circulation moved northeast. A barn on the property was destroyed with debris being carried up to a half mile away. An old school bus also suffered damage as a result of debris from the barn. The tornado continued to the northeast, approaching a set of railroad tracks, where numerous trees were topped as it began to lift and dissipate. Winds were estimated between 95 and 100 mph.
Emergency management officials reported trees down at State Route 281, west of State Route 109. In addition, power lines were down near the intersection of State Route 281 and County Road 18.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyThe tornado archive for Ohio, 2011Warnings in Ohio, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303637, 303636, 303872, 303827, 303874, 303843, 303757, 303635.